Thunderstorm Wind, Rankin
- When
- May 31, 10:58 AM CST
- Where
- Rankin County, Brandon
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.267, -89.983
Several trees and power lines were blown down.
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 31, 9:40 AM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT THU MAY 31 2001 LATEST OUTFLOW BOUNDARY ALONG A KGWO-KHEZ LINE GRADUALLY WEAKENING THIS MORNING WITH A SECOND PROMINENT OUTFLOW FROM ABOUT GRENADA TO QUITMAN PER LATEST VISIBLE SATELLITE IMAGERY. THESE TWO BOUNDARIES DEFINE A MOIST AIRMASS WEDGE WITH SURFACE DEWPOINTS IN THE LOWER 70S ACROSS CENTRAL AND SRN MS. ALSO...THERE APPEARS TO BE A PAIR OF MCV CENTERS FROM LAST NIGHT/S CONVECTION IN THE ARKLATEX...ONE APPROACHING KMEM AND ANOTHER NEARING KTVR AND BOTH MOVING NEWD. MORNING SOUNDINGS AND 12Z RUC PROGGED SOUNDINGS INDICATE THAT AIRMASS SHOULD DESTABILIZE THIS AFTERNOON IN THE WEDGE ZONE WITH CAPES AS HIGH AS 3500J/KG POSSIBLE(USING 86/71). EXPECT ACTIVE AFTERNOON TSRA IN THIS ZONE WITH OUTFLOW INTERACTIONS AND ISOLATED SEVERE POTENTIAL DUE TO SOME DRYING ALOFT. BOTH RUC AND MESOETA REFIRE CONVECTION ALONG THE ACTUAL SURFACE FRONT PUSHING INTO THE OZARKS ALONG A KHRO TO KDFW LINE THIS AFTERNOON AND THEN SWEEP THE LINE OF STORMS SEWD ACROSS THE CWFA. THIS LINE SHOULD PRESENT THE MAIN SEVERE WEATHER THREAT AS OUTLINED IN PREVIOUS FORECAST DISCUSSION. AS A RESULT...WILL MAKE A FEW CHANGES TO CURRENT ZONE PACKAGE TO EMPHASIZE LOCALLY HEAVY RAINS ACROSS NRN PORTIONS WHERE SOME ECHO TRAINING POSSIBLE THROUGH 06Z...AND TO INCLUDE SEVERE FOR CENTRAL. JAN 84/68/84/63 7712 MEI 85/67/83/62 7630 .JAN... MS...NONE. LA...NONE. AR...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 610 AM CDT THU MAY 31 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH FRIDAY MORNING. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF A LINE FROM RAYVILLE LOUISIANA...TO JACKSON...TO DE KALB. HOWEVER...ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE ENTIRE AREA. A WEAK WARM FRONT HAS MOVED NORTH OVER MISISSIPPI AND ARKANSAS... ALLOWING MOIST AND UNSTABLE AIR TO PUSH INTO THE LOWER MISSISSIPPI RIVER VALLEY. A COLD FRONT...STRETCHING FROM MISSOURI INTO THE SOUTHERN PLAINS...WILL MOVE EAST TODAY. THE COLD FRONT SHOULD EXTEND FROM A LINE NEAR ROSEDALE TO CROSSETT ARKANSAS AFTER MIDNIGHT. THE AIRMASS AHEAD OF THIS COLD FRONT WILL BE UNSTABLE ENOUGH FOR STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS POSSIBLE BY THIS AFTERNOON...AS WINDS OVER THE REGION BECOME MORE FAVORABLE AT THE SURFACE AND ALOFT. ANY STORMS THAT DEVELOP MAY PRODUCE BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS MAY BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
8 thunderstorm wind. Local standard time, as filed.
Several trees and power lines were blown down.
A trailer home had damage to the skirting around it. Several trees were blown down.
Many trees were blown down in the Laurel area. Three cars were crushed by a large tree. Several trees fell on houses and caused damage. Several power lines were blown down. Many trees were blown down on a local golf course in Laurel.
Several trees were blown down.
Several trees were blown down.
A few trees were blown down.
Several trees were blown down across a road.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245576, 5245577, 5245575, 5245578, 5245656, 5245658, 5245659, 5245657.